Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 236, NWS Pueblo, CO

July 28, 2016El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2016, 9:08 PM MDT for El Paso County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2016, 9:08 PM MDT (03:08 UTC)
Expired
Jul 28, 2016, 10:00 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 53 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 7:33 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1611 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1861 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.2
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

781 
WUUS55 KPUB 290308
SVRPUB
COC041-290400-
/O.NEW.KPUB.SV.W.0236.160729T0308Z-160729T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
908 PM MDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1000 PM MDT

* AT 908 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RAMAH...OR
  27 MILES WEST OF LIMON...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RAMAH...RUSH AND YODER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3882 10406 3878 10424 3913 10429 3913 10405
TIME...MOT...LOC 0308Z 331DEG 25KT 3914 10417 

HAIL...1.50IN
WIND...60MPH
 
$$

KT
1 follow-up statement
265 
WWUS55 KPUB 290322
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
922 PM MDT THU JUL 28 2016

COC041-290400-
/O.CON.KPUB.SV.W.0236.000000T0000Z-160729T0400Z/
EL PASO CO-
922 PM MDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 922 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALHAN...OR 31
MILES SOUTHWEST OF LIMON...MOVING SOUTH AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RUSH AND YODER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3882 10406 3878 10424 3911 10428 3910 10405
TIME...MOT...LOC 0322Z 352DEG 29KT 3902 10420 

HAIL...1.50IN
WIND...60MPH
 
$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:39 PM MDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jul 28, 3:39 PM MDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
339 PM MDT THU JUL 28 2016

.SHORT TERM...(This evening through Friday)
Issued at 338 PM MDT Thu Jul 28 2016

Currently...Upper high over the Great Basin persists, keeping light N-
NW flow aloft over the CWA. Outflow from storms in northeastern CO
and western KS this morning has pushed into the eastern plains,
reinforcing LLVL moisture for the I-25 corridor and plains. Temps
have risen into the 90s to around 100 F across the plains, into the
80s to near 90 F for the high valleys, and into the 70s for the mt
passes.

Tonight and Tomorrow...Little movement on the upper high expected
over the next 24 hrs, and there is not any definitive upper
shortwave to help kick off convective activity. What is present is a
good amount of llvl moisture thanks to the storm outflow earlier
today. This moisture along with abundant heating has sparked
thunderstorms across the eastern plains, and outflow from these
storms will initiate even more storms through the evening and into
the overnight hrs, with models indicating activity finally waning
between 09-12z. There is the indication that this moisture will also
help lower clouds to develop over portions of the eastern plains, so
included this in the aviation forecasts for COS and PUB.

After a relatively quiet morning, once cloud breaks develop and
heating commences, heating should act upon available moisture for
another round of isolated to scattered storms beginning after 18z.
Max temps tomorrow are expected to be slightly cooler for the high
valleys, but anywhere from 5-15 degrees cooler across the plains due
to a cool morning with a slower start to the heating. Moore

.LONG TERM...(Friday night through Thursday)
Issued at 338 PM MDT Thu Jul 28 2016

.Saturday through Tuesday..A couple of troughs will move across
the northern Rockies during this period. The flow aloft will
become west to southwest with a lee trough developing over the
plains. The lee trough will keep the very moist low level air
mostly to the east of Colorado. Plenty of convection developed
last night over the Sierra Madre with one easterly wave. Satellite
shows other easterly waves moving into northern Mexico which will
continue development of deep convection over northern Mexico.
Southwest flow should be able to tap this deep moisture and advect
it into Colorado. Anticipate moisture increasing on Sunday as
first shortwave moves to our north and southwest flow ahead of
another shortwave moving across the northern Rockies will maintain
the monsoon plume through Tuesday. With the best lower level
moisture remaining to the east of Colorado, highest PoPs and
heaviest rainfall will stay over and near the mountains.

.Wednesday and Thursday...As the trough passes to the north of
Colorado, a surface cold front could move south into eastern
Colorado. The upslope flow behind the front could increase the low
level moisture on the plains with a greater potential for
convection. With monsoon plume remaining over Colorado and an
increase in moisture on the plains, will have to watch for
increased threat of heavy rains. --PGW--

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 338 PM MDT Thu Jul 28 2016

KALS: VFR conditions over the next 24 hrs. Isolated storms over the
higher terrain surrounding the site through 03z, but too
low of a probability to include in the TAF.

KCOS and KPUB: Brisk outflow has moved across KCOS and KPUB, with
gusts of 25-30 kts.  KCOS has a better chance for convection
associated with the front, lasting through the evening. Stronger
storms, possibly severe, are expected further east closer to KS with
60 mph wind gusts and large hail the expected threats. LLVL moisture
pushing towards the southern Front Range this evening will likely
produce MVFR cloud deck for much of the I-25 corridor after 09-10z.
After a relatively quiet morning, isolated to scattered storms are
expected to develop once again along the I-25 corridor affected KCOS
and KPUb after 18z. Moore

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...PGW
AVIATION...MOORE
Hazardous weather outlook, Jul 28, 11:16 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1116 AM MDT THU JUL 28 2016

COZ058>089-093>099-291300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1116 AM MDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS
THIS AFTERNOON AND EVENING.  A WEATHER DISTURBANCE AND A FRONT WILL
AFFECT THE SOUTHEAST PLAINS THIS AFTERNOON AND INTO THE LATE
NIGHT HOURS, BRINGING THUNDERSTORMS TO THE AREA. THE MAIN STORM
THREATS TODAY WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH.
HOWEVER, OVER THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND
TONIGHT, THERE WILL ALSO BE THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS, WITH HAIL AROUND THE SIZE OF PING PONG BALLS AND
WIND GUSTS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED ACROSS THE AREA EACH DAY. THUNDERSTORMS MAY LINGER INTO
THE OVERNIGHT HOURS ACROSS THE FAR SOUTHEAST PLAINS. THE BEST
COVERAGE OF STORMS ON FRIDAY WILL BE ACROSS THE EASTERN MOUNTAINS
AND PLAINS, WITH THE BEST COVERAGE OF STORMS SWITCHING TO OVER AND
NEAR THE HIGHER TERRAIN THIS WEEKEND AND INTO EARLY NEXT WEEK.

THE MAIN THREATS FROM STORMS WILL BE LIGHTNING...GUSTY WINDS UP TO 45
MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. SOME OF THE STRONGER
STORMS ACROSS THE SOUTHEAST PLAINS ON FRIDAY AND SATURDAY COULD
BECOME SEVERE, PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WIND
GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL COULD CAUSE FLASH
FLOODING CONCERNS...ESPECIALLY IF THEY OCCUR OVER URBAN AREAS OR
BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE THIS AFTERNOON AND TONIGHT OVER THE SOUTHEAST
PLAINS.

27/06

In the hours before

Local storm report, Jul 28, 6:45 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
645 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             1 NE SECURITY           38.75N 104.73W
07/28/2016  M1.75 INCH       EL PASO            CO   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL. .

&&

AL
Special weather statement, Jul 28, 7:07 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
707 PM MDT THU JUL 28 2016

COZ086-089-093-290145-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
707 PM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO...EAST CENTRAL
PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 745 PM MDT...

AT 707 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BOONE...OR 18 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FOWLER...BOONE...PUEBLO DEPOT AND AVONDALE.

LAT...LON 3827 10444 3840 10416 3813 10392 3795 10406
TIME...MOT...LOC 0107Z 294DEG 18KT 3826 10428

KAM
Special weather statement, Jul 28, 7:29 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT THU JUL 28 2016

COZ081>083-085-086-290215-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
729 PM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...
SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTH CENTRAL PUEBLO
COUNTIES UNTIL 815 PM MDT...

AT 729 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF VICTOR...OR 15 MILES SOUTHWEST OF COLORADO
SPRINGS... MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN PUEBLO...FOUNTAIN...HANOVER...PINON...PUEBLO WEST AND FORT
CARSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3858 10512 3876 10500 3863 10437 3829 10464
TIME...MOT...LOC 0129Z 295DEG 25KT 3863 10495

KAM
Special weather statement, Jul 28, 8:35 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
835 PM MDT THU JUL 28 2016

COZ076-077-081>083-085-290315-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
835 PM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...SOUTHERN
TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 915 PM MDT...

AT 835 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF GUFFEY...OR 31 MILES WEST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN COLORADO SPRINGS...CRIPPLE CREEK...VICTOR AND PENROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3877 10482 3843 10507 3866 10551 3870 10548
      3870 10533 3880 10533
TIME...MOT...LOC 0235Z 293DEG 25KT 3870 10538

KAM
Local storm report, Jul 28, 8:38 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
838 PM MDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND GST     4 S CHERAW              38.05N 103.51W
07/28/2016  M67 MPH          OTERO              CO   ASOS

            ASOS STATION LA JUNTA AIRPORT /LHX/.

&&

RMG
Special weather statement, Jul 28, 8:42 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
842 PM MDT THU JUL 28 2016

COZ085-086-290330-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
842 PM MDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES UNTIL 930 PM MDT...

AT 842 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FOUNTAIN...OR 17 MILES SOUTH OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...FOUNTAIN...HANOVER...PINON...
PUEBLO WEST AND SECURITY-WIDEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3860 10493 3872 10471 3860 10426 3823 10461
TIME...MOT...LOC 0242Z 309DEG 20KT 3859 10474

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:01 PM MDTSpecial Weather StatementPUB44 min
Jul 28, 6:10 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo35 min
Jul 28, 6:26 PM MDTSevere Thunderstorm WarningPUBEl Paso24 min
Jul 28, 6:32 PM MDTSpecial Weather StatementPUBCrowley43 min
Jul 28, 6:44 PM MDTSpecial Weather StatementPUBCrowley46 min
Jul 28, 6:53 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo37 min
Jul 28, 7:07 PM MDTSpecial Weather StatementPUBPueblo38 min
Jul 28, 7:12 PM MDTSevere Thunderstorm WarningPUBCrowley30 min
Jul 28, 7:13 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo47 min
Jul 28, 7:29 PM MDTSpecial Weather StatementPUBEl Paso46 min
Jul 28, 7:45 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa25 min
Jul 28, 8:35 PM MDTSpecial Weather StatementPUBTeller40 min
Jul 28, 8:42 PM MDTSpecial Weather StatementPUBPueblo48 min
Jul 28, 9:01 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo44 min
Jul 28, 9:25 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Jul 28, 9:31 PM MDTSevere Thunderstorm WarningPUBEl Paso29 min
Jul 28, 9:36 PM MDTSpecial Weather StatementPUBProwers39 min
Jul 28, 9:40 PM MDTSevere Thunderstorm WarningPUBEl Paso50 min
Jul 28, 9:59 PM MDTSevere Thunderstorm WarningPUBEl Paso46 min
Jul 28, 10:05 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 28, 10:09 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Jul 28, 10:53 PM MDTSevere Thunderstorm WarningPUBEl Paso28 min
Jul 28, 10:59 PM MDTSevere Thunderstorm WarningPUBEl Paso46 min
Jul 28, 11:43 PM MDTSevere Thunderstorm WarningPUBEl Paso19 min
Jul 29, 2:20 PM MDTSpecial Weather StatementPUBTeller25 min
Jul 29, 2:36 PM MDTSpecial Weather StatementPUBEl Paso39 min
Jul 29, 2:41 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller34 min
Jul 29, 3:25 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller31 min
Jul 29, 3:30 PM MDTSevere Thunderstorm WarningPUBLas Animas45 min
Jul 29, 3:42 PM MDTSpecial Weather StatementPUBElbert48 min
Jul 29, 4:14 PM MDTSevere Thunderstorm WarningPUBLas Animas45 min
Jul 29, 5:02 PM MDTSpecial Weather StatementPUB43 min
Jul 29, 5:44 PM MDTSpecial Weather StatementPUBLas Animas46 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.